Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV + and contraceptives
Jan 20, 2009

hi, im HIV+ and recently had an an operation due a an ovarian cyst. The doctor suggested that i take contraceptives to suppress the growht of oestrogen which is causing my periods to be unbearable. He said i must decide between pills and Depo injection. I would like to choose what will not complication with my meds (Stockrin and Combivir). Idid ask him but he said it really doesn't matter, but would like the second opinion. Please help.

Thank you. TYZ

Response from Dr. Frascino

Hello TYZ,

There are reports indicating efavirenz (Stocrin) can reduce the levels of some oral contraceptives. This may not be as much of an issue for you, as you are not using the medication for contraception, but rather to regulate hormonally induced symptoms. Your HIV specialist physician should be well versed on significant drug-drug interactions.

Dr. Bob



Previous
Oral Surgery Increased Oral Sex & Kiss Exposure
Next
Bent in Penis after long tome masturbation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement